Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 11, 2013, 11:15 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2013, 11:15 PM MDT (05:15 UTC)
- Expired
- Sep 12, 2013, 2:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 175 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WGUS54 KMAF 120515
FFWMAF
NMC015-120815-
/O.NEW.KMAF.FF.W.0030.130912T0515Z-130912T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1115 PM MDT WED SEP 11 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 215 AM MDT
* AT 1103 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LARGE AREA OF SHOWERS AND THUNDERSTORMS PRODUCING UP TO 1 INCH
PER HOUR RAINFALL COVERING MUCH OF NORTHERN...CENTRAL AND
SOUTHWESTERN EDDY COUNTY...MOVING NORTH AT 20 MPH. RUNOFF...
ESPECIALLY ALONG DARK CANYON DRAW SOUTHWEST OF CARLSBAD...HAS
ALREADY RESULTED IN FLASH FLOODING IN AND AROUND CARLSBAD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
AVALON...BRANTLEY LAKE STATE PARK...SEVEN RIVERS...LOCO HILLS...
LAKEWOOD...DAYTON...AVALON...ATOKA AND ARTESIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3263 10459 3297 10435 3297 10386 3296 10386
3208 10419 3209 10454 3234 10475
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 8:46 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 11, 8:46 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 946 PM CDT Wed Sep 11 2013 .UPDATE... Update to increase Pops west, and lower Pops east. && .DISCUSSION... A steady stream of showers and thunderstorms continue to develop under diffluent flow aloft over far west Texas and New Mexico. Rainfall amounts of 1 to near 2 inches have fallen over portions of Eddy county in southeast New Mexico as a result...and it appears by radar trends the precipitation may last well into the night. Will send an update shortly to rearrange PoPs for the CWA overnight. Have increased rain chances to definite over Culberson and Eddy counties, in particular, where moderate to heavy rainfall is definitely possible. Also removed rain chances over the Permian Basin and western Low Rolling Plains as these areas likely will not see any rain due to the loss of heating. The rest of the forecast looks good, so updated products will follow shortly. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 69 90 67 89 / 10 10 10 10 BIG SPRING TX 73 90 69 90 / 10 10 10 10 CARLSBAD NM 69 89 68 90 / 80 20 10 10 DRYDEN TX 73 90 72 91 / 20 10 10 10 FORT STOCKTON TX 70 90 68 91 / 10 10 10 10 GUADALUPE PASS TX 65 81 62 83 / 80 30 10 10 HOBBS NM 68 89 66 88 / 20 10 10 10 MARFA TX 63 81 59 83 / 20 10 10 10 MIDLAND INTL AIRPORT TX 70 91 68 90 / 10 10 10 10 ODESSA TX 70 90 68 90 / 10 10 10 10 WINK TX 72 93 69 92 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 80/67
Hazardous weather outlook, Sep 11, 12:20 PM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 120 PM CDT WED SEP 11 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 120 PM CDT WED SEP 11 2013 /1220 PM MDT WED SEP 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS ALL AREAS...ESPECIALLY AREAS WEST OF THE PECOS RIVER. MOISTURE LEVELS WILL BE HIGH AND HEAVY RAIN WILL BE POSSIBLE. SOME STORMS MAY MOVE ACROSS THE SAME AREAS THAT SAW RAINFALL THE PAST FEW DAYS INCREASING THE POTENTIAL FOR FLOODING OR FLASH FLOODING IN THE MOUNTAINS. STORMS THAT DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL TO FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON FOR MAINLY THE GUADALUPE MOUNTAINS. ISOLATED ACTIVITY WILL BE POSSIBLE ALONG AND WEST OF A SEMINOLE TO PECOS TO LAJITAS LINE. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT LOCAL INTEREST SHOULD STAY ABREAST TO THE LATEST FORECAST. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Sep 11, 7:24 PM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
824 PM CDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
09/11/2013 EDDY NM FIRE DEPT/RESCUE
AT LEAST 1 FOOT OF WATER RUNNING OVER TANSIL ROAD/DAM IN
SOUTH CARLSBAD, WHICH IS NOW BARRICADED.
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:19 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Sep 12, 2:23 AM MDT | Areal Flood Warning | MAF | Eddy | 6 hr |
| Sep 12, 8:20 AM MDT | Flash Flood Warning | MAF | Eddy | 6 hr |
| Sep 12, 8:36 AM MDT | Flash Flood Warning | MAF | Eddy | 6 hr |
| Sep 12, 12:23 PM MDT | River Flood Warning | MAF | Eddy | 24 hr |
| Sep 12, 12:23 PM MDT | River Flood Warning | MAF | Eddy | 21 hr |
| Sep 12, 2:21 PM MDT | Areal Flood Advisory | MAF | Eddy | 6 hr |
| Sep 12, 2:33 PM MDT | Areal Flood Warning | MAF | Eddy | 6 hr |
| Sep 12, 4:08 PM MDT | River Flood Warning | MAF | Eddy | 23 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.